Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Paducah, KY

April 19, 2006Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2006, 3:54 AM CDT for Trigg County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 3:54 AM CDT (08:54 UTC)
Expired
Apr 19, 2006, 4:30 AM CDT
In force
36 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Trigg County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:29 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:30 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 19, 2:30 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT WED APR 19 2006

.DISCUSSION...

SURFACE LOW DEVELOPING/MOVING INTO SRN IL ATTM...WITH TRAILING COLD
FRONT INTO SEMO AND WARM FRONTAL BOUNDARY NOT FAR AHEAD...ARCING
ACROSS WKY. CAPPED ENVIRO OVER SRN FA BEGINNING TO YIELD AS MID LVL
FORCING COMING INTO PLAY. FOR THE MOST PART CONVECTION LIMITED TO
NRN 1/2 FA...BUT AS LOW DIVES SE AND TRIPLE POINT MOVES INTO
WKY...THIS WL BE HIGHEST THREAT AREA PER LATEST WATCH BOX.

SURFACE LOW APPARENTLY LINGERS OVER WKY EARLY WED AND POPS MAY TOO.
NAM IS QUICKER IN DEPARTING POPS...BUT EVEN GFS GETS THEM OUT BY
18Z. HOWEVER IT RE-GENERATES POPS ALONG OLD BOUNDARY AS EARLY AS WED
NIGHT...WHILE NAM IS MORE AGGRESSIVE WITH DRIER AIR...KEEPING POPS
JUST SOUTH AND EAST TIL THU. WE SPLIT THE DIFF AND LINGERED A SLGT
CHC LATE WED NIGHT FAR SRN/SERN PTNS ONLY.

AFTER THAT THERE ARE MODEL DIFFERENCES ON SPECIFICS BUT THE GENERAL
SYNOPTICS ARE IN AGREEMENT...IE OLD BOUNDARY RETURNS WITH SURFACE
WAVES RIDING ALONG IT AS PARENT UPPER LOW ROTATES INTO GREAT LAKES.
THUS WEVE SPREAD POPS BACK SOUTH TO NORTH THU NIGHT-FRI...FINALLY
WANING FRI NIGHT W/ UPR TROF PASSAGE.

SAT POST LOOKS DRY...BUT BELIEVE SIGNAL IS STRENGTHENING FOR A LATE
DAY 6 OR DAY 7 POP INTRODUCTION. FOR NOW THE COLLAB CONSENSUS IS TO
LEAVE IT DRY...BUT ANOTHER RUN OF THE SAME MAY WARRANT THE INTRO.

WE BLENDED THE NEAR AND MEDIUM RANGE MOS B/C THERE WAS QUITE A BIT
OF DIFFERENCE BETWEEN THE THREE. WE LIKED THE SAFE MIDDLE
GROUND...THEN TRANSITION TO MORE OF A PURE GFS BASED MEX MOS BIAS IN
THE LONGER RANGE...ALTHOUGH COLLAB MAKES US NOT QUITE AS COOL DAYS 5-7.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...TOR WATCH 205 THRU 14Z ALL COUNTIES.
MO...NONE.
IL...TOR WATCH 205 ALL BUT FAR WRN PTNS SRN IL THRU 14Z.
IN...TOR WATCH 205 THRU 14Z ALL COUNTIES.
&&
Hazardous weather outlook, Apr 18, 8:22 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT TUE APR 18 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
822 PM CDT TUE APR 18 2006

HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF
SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND
WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER
OF THE AREA.

EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND
CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND
SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY
DURING THE OVERNIGHT HOURS.

THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR
TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK
AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD
REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE
NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST
TO EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY
NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE
REQUESTED AGAIN ON FRIDAY.

PS

In the hours before

Local storm report, Apr 19, 1:19 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
119 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     HAIL             SANTA CLAUS             38.12N 86.93W
04/19/2006  M1.00 INCH       SPENCER            IN   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 19, 1:36 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             ST. MEINRAD             38.17N 86.81W
04/19/2006  M1.25 INCH       SPENCER            IN   EMERGENCY MNGR

&&

SMITTY
Special weather statement, Apr 19, 2:22 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
222 AM CDT WED APR 19 2006

ILZ077-078-083-087-091-INZ081-085-086-KYZ010-014-015-018-190930-
EDWARDS-WABASH-WHITE-GALLATIN-HARDIN-GIBSON-POSEY-VANDERBURGH-
CRITTENDEN-UNION KY-WEBSTER-HENDERSON-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...POSEYVILLE...
EVANSVILLE...MARION...MORGANFIELD...DIXON...HENDERSON
222 AM CDT WED APR 19 2006

...STRONG WINDS OUT AHEAD OF STORMS...

A LINE OF THUNDERSTORMS MOVING ACROSS SOUTHERN ILLINOIS HAS
PRODUCED AN OUTFLOW BOUNDARY.

AT 215 AM CDT...THE OUTFLOW BOUNDARY EXTENDED FROM NEAR ALBION
ILLINOIS TO NEAR VIENNA. WINDS ALONG THIS BOUNDARY WERE GUSTING TO
40 TO 50 MPH IN PLACES.

THIS BOUNDARY WILL REACH THE WABASH RIVER BY 230 AM CDT...THEN AN
EVANSVILLE TO MARION KENTUCKY LINE AROUND 300 AM CDT. THE GUSTY
WINDS ARE EXPECTED TO CONTINUE AS THE BOUNDARY MOVES EAST.

PS
Local storm report, Apr 19, 2:51 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
251 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     HAIL             2 W HEROD               37.58N 88.47W
04/19/2006  M0.75 INCH       POPE               IL   BROADCAST MEDIA

            EVENT OCCURRED NEAR WILLIAMS TOWER.

&&

SMITTY
Local storm report, Apr 19, 3:10 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     HAIL             LOLA                    37.32N 88.31W
04/19/2006  M1.75 INCH       LIVINGSTON         KY   PUBLIC

            EVENT REPORTED TO SHERIFFS OFFICE.

&&

SMITTY
Local storm report, Apr 19, 3:34 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
334 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     HAIL             MARION                  37.33N 88.08W
04/19/2006  M1.00 INCH       CRITTENDEN         KY   LAW ENFORCEMENT

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:02 AM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston28 min
Apr 19, 3:31 AM CDTSevere Thunderstorm WarningPAHLyon29 min
Apr 19, 3:45 AM CDTSevere Thunderstorm WarningPAHCaldwell30 min
Apr 19, 4:11 AM CDTSevere Thunderstorm WarningPAHMuhlenberg34 min
Apr 19, 4:12 AM CDTSevere Thunderstorm WarningPAHChristian33 min
Apr 19, 4:23 AM CDTSevere Thunderstorm WarningPAHTodd37 min
Apr 19, 1:05 AM CDTSevere Thunderstorm WarningPAHJackson40 min
Apr 19, 1:29 AM CDTSevere Thunderstorm WarningPAHUnion46 min
Apr 19, 2:06 AM CDTSevere Thunderstorm WarningPAHJohnson39 min
Apr 19, 2:34 AM CDTSevere Thunderstorm WarningPAHPope26 min
Apr 19, 12:35 AM CDTSevere Thunderstorm WarningPAHPerry40 min
Apr 19, 1:17 AM CDTSevere Thunderstorm WarningPAHCape Girardeau28 min
Apr 19, 1:19 AM CDTSevere Thunderstorm WarningPAHScott, Stoddard26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.